Journal of Function Spaces

Journal of Function Spaces / 2015 / Article

Research Article | Open Access

Volume 2015 |Article ID 452823 | 5 pages | https://doi.org/10.1155/2015/452823

Sharp Bounds for Toader Mean in terms of Arithmetic and Second Contraharmonic Means

Academic Editor: Lars E. Persson
Received25 Apr 2015
Accepted10 Sep 2015
Published28 Sep 2015

Abstract

We present the best possible parameters and such that double inequalities , hold for all with , where , and are the arithmetic, second contraharmonic, and Toader means of and , respectively.

1. Introduction

For the Toader mean [1], second contraharmonic mean , and arithmetic mean of and are given by respectively, where is the complete elliptic integral of the second kind. The Toader mean is well known in mathematical literature for many years; it satisfies for all and , where stands for the symmetric complete elliptic integral of the second kind (see [24]); therefore it cannot be expressed in terms of the elementary transcendental functions.

Recently, the Toader mean has been the subject of intensive research. In particular, many remarkable inequalities for the Toader mean can be found in the literature [59].

Let , , and . Then the th power mean , th Gini mean , th Lehmer mean , and th generalized Seiffert mean are defined by respectively. It is well known that , , , and are continuous and strictly increasing with respect to and for fixed with , respectively.

Vuorinen [10] conjectured that inequality holds for all with . This conjecture was proved by Qiu and Shen [11] and Barnard et al. [12], respectively.

Alzer and Qiu [13] presented a best possible upper power mean bound for the Toader mean as follows: for all with .

In [14, 15], the authors found the best possible parameters and such that double inequalities and hold for all with .

Chu and Wang [16] proved that double inequality holds for all with if and only if and .

Inequality (8) leads to for all with .

Let with be fixed and . Then it is not difficult to verify that is continuous and strictly increasing on . Note that

Motivated by inequalities (9) and (10), it is natural to ask what are the best possible parameters, and , such that double inequalities hold for all with ? The main purpose of this paper is to answer this question.

2. Main Results

In order to prove our main results we need some basic knowledge and two lemmas, which we present in this section.

For the complete elliptic integral of the first kind is defined by

We clearly see that and and satisfy formulas (see [17, Appendix E, p. 474-475])

Lemma 1 (see [17, Theorem 1.25]). Let , be continuous on and differentiable on , and on . If is increasing (decreasing) on , then so are If is strictly monotone, then the monotonicity in the conclusion is also strict.

Lemma 2 (see [17, Theorem 3.21]). (1) Function is strictly increasing from to .
(2) Function is strictly decreasing from to if .

Theorem 3. Double inequality holds for all with if and only if and ….

Proof. Since , , and are symmetric and homogeneous of degree 1, without loss of generality, we assume that . Let . Then (1) and (2) lead toWe clearly see that inequality (16) is equivalent toIt follows from (17) and (18) thatLetThen simple computations lead toFrom Lemmas 1 and 2 together with (21) and (22) we know that is strictly increasing on andTherefore, Theorem 3 follows from (19)–(21) and (23) together with the monotonicity of .

Theorem 4. Let , . Then double inequality holds for all with if and only if … and ….

Proof. Let and . We first prove thatfor all with .
Without loss of generality, we assume that . Let and . Then (2) leads toIt follows from (17) and (27) thatLetThen making use of Lemma 2 and simple computations lead toWe divide the proof into two cases.
Case 1. Consider . Then (34) becomesIt follows from Lemma 2(1) and (33) together with (36) that for all .
Therefore, inequality (25) follows easily from (28)–(31) and (37).
Case 2. Consider . Then (32), (34), and (35) lead toIt follows from Lemma 2(1), (33), (39), and (40) that there exists such that for and for . Then (30) leads to the conclusion that is strictly decreasing on and strictly increasing on .
Therefore, inequality (26) follows easily from (28), (29), (31), (38), and the piecewise monotonicity of .
Next, we prove that is the best possible parameter on such that inequality holds for all with .
Indeed, if , then (34) leads to and there exists such that for .
Equations (28)–(31) and inequality (42) imply that for .
Finally, we prove that is the best possible parameter on such that double inequality for all with .
In fact, if , then (32) leads to and there exists such thatfor .
Equations (28) and (29) together with inequality (45) imply that for .

Let , , , , , , and . Then Theorems 3 and 4 lead to Corollary 5 as follows.

Corollary 5. Double inequalities